Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 187, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2006, 9:59 PM MDT for Perkins County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 9:59 PM MDT (03:59 UTC)
- Expired
- Jul 20, 2006, 11:00 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Perkins County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 210400
SVRLBF
NEC135-210500-
/O.NEW.KLBF.SV.W.0187.060721T0359Z-060721T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM MDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERKINS COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1100 PM MDT
* AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ELSIE TO 6
MILES SOUTHEAST OF GRANT...OR ALONG A LINE EXTENDING FROM 21 MILES
NORTHEAST OF GRANT TO 6 MILES SOUTHEAST OF GRANT...AND MOVING EAST
AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELSIE BY 1015 PM MDT...
GRAINTON BY 1030 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4071 10164 4070 10195 4099 10162 4099 10143
4099 10126 4070 10126 4069 10163
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 210420
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 PM CDT THU JUL 20 2006
NEC135-210500-
/O.CON.KLBF.SV.W.0187.000000T0000Z-060721T0500Z/
PERKINS NE-
1020 PM MDT THU JUL 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR PERKINS COUNTY...
AT 1019 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELSIE TO 7 MILES SOUTHEAST OF HIGHWAY 61 MILE MARKER
60...OR ALONG A LINE EXTENDING FROM 22 MILES EAST OF GRANT TO 12
MILES SOUTHEAST OF GRANT...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRAINTON BY 1035 PM MDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM MDT FRIDAY MORNING FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4071 10164 4070 10195 4099 10162 4099 10143
4099 10126 4070 10126 4069 10163
$$
MASEK000
WWUS53 KLBF 210501
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1201 AM CDT FRI JUL 21 2006
NEC135-210511-
/O.EXP.KLBF.SV.W.0187.000000T0000Z-060721T0500Z/
PERKINS NE-
1101 PM MDT THU JUL 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR PERKINS COUNTY EXPIRES AT 1100
PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4071 10164 4070 10195 4099 10162 4099 10143
4099 10126 4070 10126 4069 10163
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:55 PM MDT, 8 hours 4 minutes earlier.
Area forecast discussion, Jul 20, 1:55 PM MDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT THU JUL 20 2006 .DISCUSSION... POTENTIAL FOR SVR AND HEAVY RAIN TONIGHT A MAIN CONCERN. CLOUD COVER IS LIMITING INSOLATION SOME THIS AFTERNOON IN SRN PORTION OF THE STATE. HOWEVER...IN NORTHERN KS SUNSHINE HAS REALIZED STRONG INSTABILITY AND HIGH CAPE AS PER LAPS DATA. FURTHER NORTH...STRONG SWRLY FLOW IN SERN MT AS INDICATED BY THE CLOUD STREAKS ALONG THE HIGHER TERRAIN. SO LARGE SCALE SHEAR SHOULD BE AVAILABLE BY LATE AFTERNOON FURTHER S IN THE PANHANDLE BASED ON THIS...COUPLED WITH STRONG LOW LEVEL SERLY FLOW. GOES SOUNDER DPI INDICATING 1.4 TO POSSIBLY AS MUCH AS 1.6 PW NORTH OF THE FRONT IN SRN NEBR AND FEEDING INTO THE PANHANDLE. INDIVIDUAL CELLS EARLY IN THE INITIATION PROCESS SHOULD EASILY BE SUPERCELLULAR IN NATURE, BUT AS THEY CONGEAL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREAT LATER THIS EVENING INTO TONIGHT. SEEMS POTENTIAL FOR LARGE HAIL MAY BE LIMITED TO THE PANHANDLE SINCE WBZ HEIGHTS IS AROUND 12.4 KFT FROM LBF MORNING SOUNDING. RELATIVELY LOW LCL HEIGHTS...FOR THE PANHANDLE ANYWAY...MAY ALLOW POTENTIAL FOR A TORNADO POTENTIAL EARLY ON...BUT LOW LEVEL LAPSE RATES HAVE NOT BEEN MAXIMIZED DUE TO CLOUD COVER...SO THREAT SEEMS LIMITED. FURTHER EAST...PREIVOUSLY MENTIONED DPI...FAIRLY DEEP ERLY FLOW IN THE BL...AND INCREASING K INDEX VALUES POINT TO HEAVY RAIN POTENTIAL. IN ADDITION...NAM12 SUGGESTS PW VALUES APPROACHING 1.9 BY 06Z OVER SWRN CWA...WELL OVER 2 STD ABOVE AVE FOR THIS TIME OF YEAR AND A DEFINITE CONCERN. ONE NEGATIVE FACTOR FOR FLOODING THOUGH WILL LIKELY BE QUICK MOVEMENT TO THE MCS THAT WILL LIKELY DEVELOP. SOMEWHAT OF A DRY LAYER INDICATED ALOFT THIS MORNING IN LBF SOUNDING WHICH MAY SUGGEST POTENTIAL FOR STRONG AND ORGANIZED COLD POOL. CORFIDI AND FORWARD PROP CORFIDI VECTORS POINT TWD A SPEED OF 40-50KTS WITH A MATURE SYSTEM...LIKELY INDICATING THE POTENTIAL FOR WIND DAMAGE AS WELL...SIMILAR TO BUT NOT AS WIDESPREAD AS IA/MO/IL LAST NIGHT. SYSTEM SHOULD TRACK ALONG AND SOUTH OF I-80 LATE THIS EVENING AND OVERNIGHT...AND HAVE TRENDED GRIDS TO REFLECT THIS LINE OF THINKING. DIFFERENCES EXIST IN HOW FAST THE SYSTEM MOVES OUT AND POTENTIAL FOR LEFT OVER WEAK CONVECTION IN DECENT INSOLATION BEHIND EXITING SYSTEM. HAVE TYPICALLY SEEN A FEW WEAK SHRA/-TSRA IN THE WAKE OF THESE KINDS OF SYSTEMS WHERE CLOUDS CLEAR OUT EARLY ENOUGH...SO HAVE INCLUDED SMALL POPS FOR FRIDAY. CLOUD COVER SHOULD LIMIT TEMPS SIGNIFICANTLY IN THE ERN CWA...A NICE BREAK FROM THE LAST FEW DAYS. UPPER FLOW TRANSITIONS TO NWRLY INTO THE WEEKEND AND FIRST OF NEXT WEEK. AGREE WITH GID AFD THAT MODELS TEND TO NOT PICK UP ON WEAK SHORT WAVES IN THIS TYPE OF PATTERN AND WITH RETURN FLOW DEVELOPING...SHEAR WILL BE THERE AND ENOUGH MODERATE CAPE WOULD PRODUCE SOME TSRA GIVEN A DECENT SFC CONVERGENT AXIS. HOWEVER...TIMING IS DIFFICULT AND HAVE THEREFORE NOT GONE TOO AGGRESSIVE ON POPS...AND WILL WAIT UNTIL AFTER TONIGHT TO BETTER ASSESS POTENTIAL FOR LATER IN THE WEEKEND. TEMPS WILL GRADUALLY WARM BY THE FIRST OF THE WEEK. UPPER RIDGE QUITE STRONG OVER THE WEST INITIALLY...BUT GET KNOCKED DOWN SOMEWHAT BY WEEKS END. GFS QUITE AGGRESSIVE IN DEVELOPING UPPER TROUGH OVER THE NWRN US LATE IN THE WEEK WHICH WOULD REPRESENT A MAJOR PATTERN SHIFT...WILL HAVE TO WATCH TO SEE IF IT EVOLVES THAT QUICKLY. OTHERWISE TIMING OF PRECIP WOULD BE THE MAIN THING. MAY APPROACH 100 AGAIN IN SRN ZONES BY MID WEEK IF CLR SKIES. && .FIRE WEATHER...PRECIP POTENTIAL AND COOLER TMEPS WILL ALLEVIATE FIRE WX CONCERNS OF THE PAST FEW DAYS. TEMPS WILL WARM BY THE FIRST OF THE WEEK...BUT BETTER LOW LEVEL MOISTURE SHOULD KEEP MINIMUM RH VALUES MANAGEABLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 69
Hazardous weather outlook, Jul 20, 8:53 PM MDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT THU JUL 20 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 953 PM CDT THU JUL 20 2006 /853 PM MDT THU JUL 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT SOUTH OF A LINE FROM ANTIOCH...TO OCONTO. STRONG DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN SEVERE THREATS. A STRONG UPPER LEVEL DISTURBANCE WILL LIFT FROM NORTHEASTERN COLORADO OVERNIGHT...TOUCHING OFF NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY BE HEAVY RAIN PRODUCERS...SO FLASH FLOODING IS A CONCERN SOUTH OF THE BEFORE MENTIONED LINE. IT IS POSSIBLE AN ISOLATED THUNDERSTORM MAY PRODUCE WINDS IN EXCESS OF 60 MPH. HOWEVER...THE THREAT FOR WINDS WILL DIMINISH THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER COOPERATIVE OBSERVERS ARE ENCOURAGED TO PHONE IN PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE FRIDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jul 20, 9:18 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 6 SW OGALLALA 41.07N 101.80W
07/20/2006 E60 MPH KEITH NE PUBLIC
PUBLIC REPORTED WINDS ESTIMATED 60 TO 65 MILES PER HOUR
LASTING APPROXIMATELY 15 MINUTES. PEA SIZED HAIL ALSO
REPORTED.
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:54 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 66 min |
| Jul 20, 9:39 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 66 min |
| Jul 20, 9:54 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jul 20, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| Jul 20, 10:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jul 20, 11:28 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.